Side Effects of Metoprolol?

Posted by wigreenthumb @wigreenthumb, Jan 18, 2019

Just started this med for spiking blood pressure in evening. Has anyone experienced severe stomach pain from this, or insomnia? I take with food, and the pain started almost 18 hours later!

@tugboater

Has anybody become immune to metoprolol I was prescribed it after my a fib ablation to take care of PACs worked good for a while now they’re coming back .

Jump to this post

Depending upon what you are taking beta blockers for there are others. The first go-round I was on bisoprolol which was extremely effective in controlling my arrythmia but gave me unbearable upper gi pain. And there are others e.g. atenolol.

REPLY

Has anybody become immune to metoprolol I was prescribed it after my a fib ablation to take care of PACs worked good for a while now they’re coming back .

REPLY

I have seen many reports of side effects for Metoprolol. Has anyone experienced pain in their rib cage? I don’t mean chest pain like a heart attack but pain on movement. It started about six weeks after my cardiologist raised my dosage for the third time. I have had it for about six months. Just wondering if it could be caused by the meds.

REPLY
@katydid77

I have seen many reports of side effects for Metoprolol. Has anyone experienced pain in their rib cage? I don’t mean chest pain like a heart attack but pain on movement. It started about six weeks after my cardiologist raised my dosage for the third time. I have had it for about six months. Just wondering if it could be caused by the meds.

Jump to this post

Hi @katydid77, you'll notice that I moved your message to the existing discussion of the same name. Click VIEW & REPLY to see past messages from fellow members taking Metoprolol. @wigreenthumb and @archer have also mentioned chest or stomach pain.

You might also be interested in this discussion:
– Weaning off Metoprolol https://connect.mayoclinic.org/discussion/weaning-off-metoprolol/

Katy, did you mention this pain to your cardiologist or pharmacist?

REPLY

@wigreenthumb Four years ago I started taking betablockers for my arrythmia. Bisoprolol, metoprolol, atenolol and a fourth. Within 45 minutes to an hour after swallowing the pill, I would get awful upper gastric right pain around where the liver would be. This awful pain would last for hours and I wondered if this was going to be my new way of living. Finally I went with the betablocker that gave me the least amount of pain which was and still is metoprolol. I persevered because all of my palpitations were under control and a ventricular arrythmia is not one to fool around with. Ten months later my body gave up the fight and the pain stopped. By the way, abdominal ultrasounds were perfectly normal (and bloodwork). My cardiologist told me he had one other patient like me. So, you may be like me. You might suggest to your doctor the idea of trying another betablocker.

REPLY
@colleenyoung

Hi @katydid77, you'll notice that I moved your message to the existing discussion of the same name. Click VIEW & REPLY to see past messages from fellow members taking Metoprolol. @wigreenthumb and @archer have also mentioned chest or stomach pain.

You might also be interested in this discussion:
– Weaning off Metoprolol https://connect.mayoclinic.org/discussion/weaning-off-metoprolol/

Katy, did you mention this pain to your cardiologist or pharmacist?

Jump to this post

Thanks for moving my message. I have not talked to anyone medical about the pain. I have an appt. with my PCP in July. The pain is tolerable but I would like to know if it might be coming from something else that needs to be treated. Overall I have done well on Metoprolol. I was taking two 25 mg tablets at night and one tablet in the morning. I was having a lot of brain fog and so I am now taking 1-1/2 tablets at night and one in the a.m. The brain fog is much improved.

REPLY
Please sign in or register to post a reply.